Introduction: Sexual dysfunction is a well‐known side effect of antidepressants. Painful ejaculation is a rare side effect that has been reported with the use of some psychiatric drugs such as triclyclic antidepressants. Cyclobenzaprine is a muscle relaxant that is structurally similar to tricyclic antidepressants. It is the most commonly prescribed muscle relaxant in the United States and accounts for 18% of all prescriptions written for chronic back pain. Methods: A 55‐year‐old man was referred to our pain medicine clinic for evaluation and treatment of pain with ejaculation. Main outcome Measure: The main outcome measure was to review the current published literature and case reports on painful ejaculation from medication use, in particular tricyclic antidepressants. Results: After discontinuation of cyclobenzaprine, our patient's sexual dysfunction resolved. This result was consistent with the literature reviewed on the topic. Conclusion: Painful ejaculation is likely an underreported side effect of tricyclic antidepressants and cyclobenzaprine use. Fortunately, these symptoms are reversible and discontinuation of these medications is typically an effective cure. Kraus MB, Wie CS, Gorlin AW, Wisenbaugh ES, and Rosenfeld DM. Painful ejaculation with cyclobenzaprine: A case report and literature review. Sex Med 2015;3:343–345
To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.